Alert archive / North Carolina / Small Craft Advisories in 2011

Small Craft Advisory 53, NWS Newport/Morehead City, NC

May 3, 2011

NWS Newport/Morehead City, NC issued this small craft advisory at May 3, 2011, 4:15 AM EDT. It took effect at May 3, 2011, 11:00 PM EDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
May 3, 2011, 4:15 AM EDT (08:15 UTC)
In effect from
May 3, 2011, 11:00 PM EDT
Expired
May 5, 2011, 3:06 AM EDT
In force
28 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WHUS72 KMHX 030815
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
415 AM EDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE CENTRAL
NORTH CAROLINA WATERS BEGINNING TONIGHT AND PERSISTING INTO
THURSDAY...

.SOUTHWEST WINDS TO 20 KNOTS AHEAD OF AN APPROACHING COLD FRONT
WILL PRODUCE SEAS OF 4 TO 6 FEET TONIGHT OVER THE CENTRAL NORTH
CAROLINA WATERS. THESE SEAS WILL PERSIST WEDNESDAY AND WILL BE
ACCOMPANIED BY NORTHWEST WINDS OF 20 TO 25 KNOTS WEDNESDAY
AFTERNOON AND NIGHT BEHIND THE COLD FRONT. WINDS AND SEAS ARE
FORECAST TO SUBSIDE THURSDAY AFTERNOON AS HIGH PRESSURE BUILDS
OVER THE WATERS. 

AMZ152-154-032000-
/O.NEW.KMHX.SC.Y.0053.110504T0300Z-110505T1800Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
415 AM EDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 2 PM EDT THURSDAY. 

* WINDS...SOUTHWEST WINDS TO 20 KNOTS ARE EXPECTED TONIGHT AHEAD
  OF AN APPROACHING COLD FRONT. THE WINDS ARE FORECAST TO SHIFT TO
  NORTHWEST 20 GUSTING TO 25 KNOTS WEDNESDAY BEHIND THE FRONT. WINDS
  WILL SUBSIDE TO 15 KNOTS THURSDAY AFTERNOON.

* SEAS...SEAS WILL BUILD TO 4 TO 6 FEET TONIGHT AND PERSIST INTO
  THURSDAY MORNING BEFORE SUBSIDING TO 3 TO 5 FEET THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
461 
WHUS72 KMHX 031953
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
353 PM EDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE CENTRAL
NORTH CAROLINA WATERS BEGINNING TONIGHT AND PERSISTING INTO
THURSDAY...

.SOUTHWEST WINDS 15 TO 20 KNOTS AHEAD OF AN APPROACHING COLD FRONT
WILL PRODUCE SEAS OF 4 TO 6 FEET TONIGHT OVER THE CENTRAL NORTH
CAROLINA WATERS. THE FRONT WILL MOVE OFF THE COAST EARLY WEDNESDAY
MORNING AND WINDS WILL VEER TO NORTH. SMALL CRAFT SEAS WILL PERSIST
INTO THURSDAY MORNING. WINDS AND SEAS ARE FORECAST TO SUBSIDE
THURSDAY AFTERNOON AS HIGH PRESSURE BUILDS OVER THE WATERS.

AMZ152-154-040900-
/O.CON.KMHX.SC.Y.0053.110504T0300Z-110505T1800Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
353 PM EDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 2 PM EDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 2 PM EDT THURSDAY. 

* WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS ARE EXPECTED TONIGHT
  AHEAD OF AN APPROACHING COLD FRONT. THE WINDS ARE FORECAST TO
  SHIFT TO NORTHWEST WEDNESDAY BEHIND THE FRONT. WINDS WILL
  SUBSIDE TO 15 KNOTS LATE THURSDAY AFTERNOON.

* SEAS...SEAS WILL BUILD TO 4 TO 6 FEET TONIGHT AND PERSIST INTO 
  THURSDAY MORNING BEFORE SUBSIDING TO 3 TO 5 FEET THURSDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
398 
WHUS72 KMHX 040006
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
806 PM EDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE CENTRAL
NORTH CAROLINA WATERS BEGINNING TONIGHT AND PERSISTING INTO
THURSDAY...

.SOUTHWEST WINDS 15 TO 20 KNOTS AHEAD OF AN APPROACHING COLD
FRONT WILL PRODUCE SEAS OF 4 TO 6 FEET TONIGHT OVER THE CENTRAL
NORTH CAROLINA WATERS. THE FRONT WILL MOVE OFF THE COAST EARLY
WEDNESDAY MORNING AND WINDS WILL VEER TO NORTH. SMALL CRAFT SEAS
WILL PERSIST INTO THURSDAY MORNING. WINDS AND SEAS ARE FORECAST
TO SUBSIDE THURSDAY AFTERNOON AS HIGH PRESSURE BUILDS OVER THE
WATERS.

AMZ152-154-040900-
/O.CON.KMHX.SC.Y.0053.110504T0300Z-110505T1800Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
806 PM EDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY.

* WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS ARE EXPECTED TONIGHT 
  AHEAD OF AN APPROACHING COLD FRONT. THE WINDS ARE FORECAST TO 
  SHIFT TO NORTHWEST WEDNESDAY BEHIND THE FRONT. WINDS WILL 
  SUBSIDE TO 15 KNOTS LATE THURSDAY AFTERNOON. 

* SEAS...SEAS WILL BUILD TO 4 TO 6 FEET TONIGHT AND PERSIST INTO 
  THURSDAY MORNING BEFORE SUBSIDING TO 3 TO 5 FEET THURSDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
988 
WHUS72 KMHX 040755
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
355 AM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE CENTRAL
NORTH CAROLINA WATERS THIS MORNING AND PERSISTING INTO
THURSDAY...


AMZ152-154-042100-
/O.CON.KMHX.SC.Y.0053.000000T0000Z-110505T1800Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
355 AM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY.

* WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS ARE EXPECTED THIS MORNING
  AHEAD OF AN APPROACHING COLD FRONT. THE WINDS ARE FORECAST TO
  SHIFT TO NORTHWEST WEDNESDAY BEHIND THE FRONT LATE THIS MORNING
  AND EARLY AFTERNOON. WINDS WILL SUBSIDE TO 15 KNOTS LATE THURSDAY
  AFTERNOON.

* SEAS...SEAS WILL BUILD TO 4 TO 6 FEET THIS MORNING AND PERSIST
  INTO THURSDAY MORNING BEFORE SUBSIDING TO 3 TO 5 FEET THURSDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
080 
WHUS72 KMHX 041252 AAA
MWWMHX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
852 AM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TO PERSIST OVER THE
CENTRAL NORTH CAROLINA WATERS THIS MORNING INTO THURSDAY...

AMZ152-154-042300-
/O.CON.KMHX.SC.Y.0053.000000T0000Z-110505T1800Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
852 AM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY.

* WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS ARE EXPECTED THIS MORNING
  AHEAD OF AN APPROACHING COLD FRONT. WINDS ARE FORECAST TO SHIFT
  TO NORTHWEST THIS AFTERNOON BEHIND THE FRONT AND SUBSIDE TO 15
  KNOTS LATE THURSDAY AFTERNOON.

* SEAS...SEAS WILL BUILD TO 4 TO 6 FEET THIS MORNING AND PERSIST 
  INTO THURSDAY MORNING BEFORE SUBSIDING TO 3 TO 5 FEET THURSDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
417 
WHUS72 KMHX 041840
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
240 PM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST OVER
THE CENTRAL NORTH CAROLINA WATERS THIS AFTERNOON INTO THURSDAY...

AMZ152-154-050500-
/O.CON.KMHX.SC.Y.0053.000000T0000Z-110505T1800Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
240 PM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY.

* WINDS...NORTHWEST WINDS 15 TO 20 KNOTS ARE EXPECTED THIS
  AFTERNOON BEHIND THE COLD FRONT EXITING OFFSHORE. WINDS ARE
  EXPECTED TO SUBSIDE TO 15 KNOTS LATE THURSDAY AFTERNOON.

* SEAS...SEAS WILL CONTINUE AT 4 TO 6 FEET MAINLY FOR THE OUTER
  PORTIONS OF THE COASTAL WATERS THROUGH THIS AFTERNOON AND INTO
  THURSDAY MORNING. SEAS ARE EXPECTED TO SUBSIDE TO 3 TO 5 FEET
  THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
128 
WHUS72 KMHX 050142
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
942 PM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST OVER
THE CENTRAL NORTH CAROLINA WATERS INTO THURSDAY...

AMZ152-154-051000-
/O.CON.KMHX.SC.Y.0053.000000T0000Z-110505T1800Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
942 PM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY.

* WINDS...NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS NEAR 25 KNOTS ARE
  EXPECTED OVERNIGHT THROUGH EARLY THURSDAY. WINDS ARE EXPECTED TO
  SUBSIDE TO 15 KNOTS OR LESS LATE THURSDAY AFTERNOON.

* SEAS...SEAS WILL CONTINUE AT 4 TO 6 FEET MAINLY FOR THE OUTER
  PORTIONS OF THE COASTAL WATERS THROUGH THURSDAY MORNING. SEAS
  ARE EXPECTED TO SUBSIDE TO 3 TO 5 FEET THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
967 
WHUS72 KMHX 050706
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
306 AM EDT THU MAY 5 2011


AMZ152-154-050815-
/O.CAN.KMHX.SC.Y.0053.000000T0000Z-110505T1800Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
306 AM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

WINDS HAVE DROPPED BELOW 25 KNOTS WITH WAVES SUBSIDING TO LESS
THAN 6 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at May 3, 3:55 AM EDT, 20 minutes earlier.

Area forecast discussion, May 3, 3:55 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
355 AM EDT TUE MAY 3 2011

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFFSHORE TODAY. A COLD FRONT WILL SWEEP
THROUGH THE AREA WEDNESDAY MORNING. COOL HIGH PRESSURE WILL BUILD
IN WEDNESDAY NIGHT AND THURSDAY. ANOTHER WEAK COLD FRONT WILL PASS
THROUGH ON FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 300 AM TUE...ANOTHER WARM DAY IN STORE TODAY AS SW FLOW
CONTINUES AND MAY EVEN BE A FEW DEGREES WARMER AS H85 TEMPS ARE A
BIT HIGHER COMPARED TO YESTERDAY. WILL SEE LESS IN THE WAY OF HIGH
CLOUDS AS FLOW IN ALL LEVELS BACKS DUE TO APPROACHING TROUGH...SO
WENT WITH MO SUNNY SKIES TODAY.

&&

.SHORT TERM /TONIGHT/...
AS OF 300 AM TUE...EXPECT A MILD EVENING AS FA WILL BE IN WARM
SECTOR AHEAD OF APPROACHING FRONTAL BNDRY. LARGE SCALE FORCING
WILL INC AFT 06Z AND ESP BY 12Z...WITH RAIN CHANCES INC. LOOKS TO
BE A HIGH POP/LOW QPF EVENT AS MODELS HAVE BEEN IND LESS THAN A
QUARTER INCH OF QPF FOR THE EVENT. CONVECTIVE PARAMETERS STILL
LOOK GOOD FOR ISO THUNDER MENTION...THOUGH SEVERE THREAT WILL BE
ALL BUT NON EXISTENT WITH MARGINAL CAPE VALUES PRESENT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 345 AM TUESDAY...THE GUIDANCE IS IN FAIRLY GOOD AGREEMENT
WITH THE TIMING AND PRECIPITATION WITH THE COLD FRONT FORECAST TO
CROSS EASTERN NC WEDNESDAY MORNING BY 15Z AS AN UPPER TROUGH
DEEPENS/DIGS OVER THE EASTERN US. POPS WERE RAISED TO LIKELY
YESTERDAY AND WILL NOT CHANGE. UPPER SUPPORT IS FAVORABLE WITH
LEFT EXIT REGION OF JET PROVIDING ASCENT AS SEEN IS Q-VECTOR
FORECAST CONVERGENCE OVER EASTERN NC EARLY. MOISTURE WILL BE
LIMITED THOUGH WITH FORECAST QPF RANGING FROM AROUND 0.10" WEST TO
0.10-0.25" EAST. THE ATMOSPHERE WILL BE FAIRLY UNSTABLE EARLY
/06Z- 12Z/ JUST AHEAD OF THE FRONT WITH PW VALUES AROUND 1.5"
AND LI'S -3 TO -6 SUPPORTING DEEP CONVECTION SO WILL KEEP MENTION
OF THUNDER IN FORECAST. TIMING OF FRONT SHOULD LIMIT SEVERE
POTENTIAL BUT GUSTY WINDS SHOULD ACCOMPANY THE THUNDERSTORMS.
ALTHOUGH THE FRONT WILL BE OFFSHORE THE STRONG MID LEVEL THROUGH
WILL CROSS THE REGION DURING THE AFTERNOON WITH A THREAT FOR
SHOWERS SO WILL NOT MESS WITH THE TIMING ENDING THE PRECIPITATION
LATE. TEMPERATURES WILL BE BELOW NORMAL WITH HIGHS ONLY IN THE
MIDDLE TO UPPER 60S EXPECTED.

TRANSIENT HIGH PRESSURE WILL BUILD OVER THE AREA
WEDNESDAY NIGHT/THURSDAY THEN SLIDE OFF THE COAST THURSDAY NIGHT.
DRY AND COOL WEATHER IS EXPECTED WITH LOWS WEDNESDAY NIGHT IN THE
40S AND HIGHS THURSDAY IN THE UPPER 60S/LOWER 70S. A QUICK MOVING
SHORTWAVE WILL RACE ACROSS THE REGION FRIDAY AND COULD TRIGGER A
FEW SHOWERS SO WILL STICK WITH CURRENT SLIGHT CHANCE POPS FOR NOW.
SATURDAY STILL LOOKING DRY BUT ANOTHER FAST MOVING SHORTWAVE AND
ASSOCIATED COLD FRONT COULD PRODUCE A FEW SHOWERS OR EVENT
THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY FOLLOWED BY ANOTHER SHOT
OF COOL AIR FOR EARLY NEXT WEEK. SEASONABLE TEMPERATURES EXPECTED
FRIDAY AND SATURDAY WITH ABOVE NORMAL TEMPERATURES POSSIBLE
SUNDAY AHEAD OF THE COLD FRONT.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
/SHORT TERM TODAY AND TONIGHT/
AS OF 300 AM TUE...VFR CONDITIONS WILL PREVAIL WITH ONLY SOME
PASSING CIRRUS. WINDS PICK UP TUE MORNING AND GUST UPWARDS OF
CLOSE TO 20 KTS AS GRADIENT INC DUE TO APPROACHING TROUGH/COLD
FRONT TO THE WEST. WINDS DIMINISH TO LESS THAN 10 KTS BY SUNSET
WITH LOSS OF SOLAR. AN INC IN MID AND HIGH CLOUDS WILL OCCUR
MAINLY AFTER 06Z WED AS FRONT APPROACHES E NC.

/LONG TERM WEDNESDAY THROUGH SATURDAY/...
AS OF 345 AM TUESDAY...REDUCED CIGS/VSBYS WILL
ACCOMPANY THE COLD FRONTAL AND MID LEVEL TROF PASSAGES WED WITH
SUB VFR CONDITIONS LIKELY AND PSBL TEMPO IFR. PREDOMINATE VFR
CONDITIONS RETURN WED NIGHT AND WILL LIKELY CONTINUE THRU THE END
OF THE WEEK AND INTO THE EARLY WEEKEND. THE NEXT WEAK FRONTAL
SYSTEM WILL MOVE INTO NC FRIDAY NIGHT WITH A SMALL RISK OF A FEW
SHOWERS WITH SUB VFR CONDITIONS.

&&

.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 300 AM TUE...S TO SW FLOW WILL CONTINUE TO SLOWLY INC AHEAD
OF APPROACHING TROUGH/COLD FRONT TO THE WEST. MARGINAL SCA
CONDITIONS MAY DEVELOP AS EARLY AS LATE THIS EVENING ACROSS THE
CENTRAL WATERS AND REST OF THE OUTER WATERS BY LATE TONIGHT. HELD
OFF ON SCA HEADLINES FOR NOW DUE TO THE MARGINAL SITUATION. LOOKS
LIKE WINDS WILL HAVE A TOUGH TIME REACHING CRITERIA THOUGH WAVES
COULD REACH 6 FT DUE TO LONG DURATION S FLOW.

/LONG TERM WEDNESDAY NIGHT THROUGH SATURDAY/...
AS OF 345 AM TUESDAY...INCREASING PREFRONTAL SW WINDS AND BUILDING SEAS
BRINGS LIKELY SMALL CRAFT ADVISORIES BEGINNING LATE TONIGHT AND
CONTINUING IN THE POSTFRONTAL NW FLOW THRU THURSDAY MORNING OVER
THE CENTRAL WATERS AND FROM WEDNESDAY NIGHT THROUGH THURSDAY
MORNING FOR THE NORTHERN WATERS. HAVE ISSUED A SCA FOR THE CENTRAL
WATERS WITH THIS PACKAGE WITH ANOTHER ADVISORY LIKELY TO BE ISSUED
LATER TODAY FOR THE NORTHERN WATERS. CONDITIONS WILL BE CLOSE TO
ADVISORY LEVELS OVER THE SOUTHERN WATERS AND PAMLICO SOUND MAINLY
LATE WEDNESDAY INTO WEDNESDAY NIGHT AND WILL CONTINUE TO MONITOR.
WINDS GRADUALLY EASE AND SEAS SUBSIDE AS SFC HIGH BUILDS IN FROM
THE WEST BY THU AFTN. WINDS BACK MORE SW AND INCREASE AGAIN AHEAD
OF THE NEXT FRONTAL SYSTEM LATE FRI/FRI NIGHT. EXTENDED MODEL
GUIDANCE SUGGESTS THIS WILL BE A MARGINAL SCA EVENT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...JME
AVIATION...TL/JME
MARINE...TL/JME

Nearby

Small Craft Advisories in North Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.